TITLE

How to interpret and pursue an abnormal complete blood cell count in adults

AUTHOR(S)
Daneschvar, H. Leon; Daw, Hamed; Jolobe, Oscar M. P.
PUB. DATE
October 2005
SOURCE
Mayo Clinic Proceedings;Oct2005, Vol. 80 Issue 10, p1389
SOURCE TYPE
Academic Journal
DOC. TYPE
commentary
ABSTRACT
Presents a letter to the editor that discusses the issue on how to interpret and pursue an abnormal complete blood count in adult patients.
ACCESSION #
18541568

 

Related Articles

  • A case of probable bemiparin-induced heparin-induced thrombocytopenia type II managed with low-dose fondaparinux. Koul, A. N.; Koufakis, T.; Tsapakidis, K.; Margaritis, A.; Gabranis, I. // Journal of Postgraduate Medicine;Oct-Dec2015, Vol. 61 Issue 4, p267 

    A letter to the editor is presented in response to the article "A Case of Probable Hemiparin-Induced Heparin-Induced Thrombocytopenia (HIT) Type II Managed With Low-Dose Fondaparinux" published in a previous issue.

  • Re: Heparin-induced thrombocytopenia--Type 2. Yagnik, Vipul D. // Asian Journal of Transfusion Science;Jul-Dec2011, Vol. 5 Issue 2, p179 

    A letter to the editor is presented in response to the article "Heparin-Induced Thrombocytopenia (HIT)-Type 2," by T. A. Majeed, published in a 2010 issue.

  • Have You Been HIT? Cross, Jane; Weisters, Mary; Aslam, Robina; Keeling, David; Handa, Ashok // Angiology;Nov2011, Vol. 62 Issue 8, p641 

    This review is specifically designed to aid the vascular surgeon in the management of heparin-induced thrombocytopenia (HIT). Heparin-induced thrombocytopenia is a rare complication of heparin administration, which poses significant morbidity and mortality. Its onset is usually 5 to 10 days...

  • Enoxaparin sodium.  // Reactions Weekly;2/9/2008, Issue 1188, p11 

    The article describes the case of a 32-year-old man who started receiving prophylactic SC enoxaparin sodium 40 mg/day after hospitalisation for protracted atrial fibrillation (AF). A test for heparin-induced platelet aggregation was highly positive and, based on this result, the man was...

  • Direct thrombin inhibitors for the treatment of HIT. Bamberg, Kristen // JAAPA: Journal of the American Academy of Physician Assistants (;Jun2012, Vol. 25 Issue 6, p18 

    The author responds to questions on heparin-induced thrombocytopenia (HIT), its diagnosis and treatment. She states that HIT is an adverse event associated with the use of unfractionated heparin (UFH) and low-molecular-weight heparin (LMWH). The author refers to the "four Ts' system that helps...

  • TIPS ON HEPARIN-INDUCED THROMB OCYTOPENIA (HIT). Baker, Kelty // Methodist DeBakey Cardiovascular Journal;Jan-Mar2014, Vol. 10 Issue 1, p57 

    The column in this issue is supplied by Dr. Kelty Baker, a hematologist in private practice at Houston Methodist. She is a Rice University graduate. Baylor College of Medicine was her home for medical school (Alpha Omega Alpha honors), medical residency, hematology fellowship, and seven years on...

  • Heparin.  // Reactions Weekly;1/11/2014, Issue 1483, p50 

    The article presents a case report on the adverse reaction of heparin to a 51-year-old man who developed heparin-induced thrombocytopenia and left ventricular (LV) thrombus after receiving the treatment.

  • Heparin.  // Reactions Weekly;Aug2015, Vol. 1563 Issue 1, p115 

    The article presents a case study of an 84-year-old man who developed thrombocytopenia while receiving heparin.

  • Platelet morphology: reliable technology doesn't require duplication. Chaves, Fernando // MLO: Medical Laboratory Observer;Aug2012, p28 

    The article discusses the potential, application and reasons for under-utilization of Mean Platelet Volume (MPV), a technique that can be used for determining platelet abnormalities. MPV has numerous clinical applications including marking of thrombotic risk and improved detection of platelet...

  • Heparin.  // Reactions Weekly;Oct2015, Vol. 1572 Issue 1, p110 

    The article presents a case study of a 74-year-old man who was diagnosed with type 2 heparin induced thrombocytopenia (HIT), superficial venous thrombosis, arterial thrombosis and limb ischaemia following administration of heparin.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics